I Just Got Botox Injections and Now Have Small Ink Marks at the Injection Sites. What Should I Do?

I Just Got Botox Injections and Now Have Small Ink Marks at the Injection Sites. What Should I Do?

Doctor Answers (12)

Ink Marks From Botox Injections

+2

Making small marks on the skin to guide the injections can be helpful. However, because your injector did stick a needle through the ink as he or she injected your Botox, you can occasionally develop a tattooing effect. The marks should come off with rubbing alcohol or even baby shampoo. If it was a surgical marker that was used, the ink may be difficult to remove immediately but does break down over a period of days and will become much easier to remove tomorrow or the next day. Don't worry, be patient. But if it doesn't come off easily, don't keep scrubbing. Wait a day and try again.


Denver Facial Plastic Surgeon
4.5 out of 5 stars 11 reviews

Botox and ink marks

+1

I'm afraid there is not enough information to answer your question precisely. If you mean that you just had it done, today and the ink marks remain and you're not sure how to remove them, you should wait four hours after the Botox and then rub gently with rubbing alcohol and a Qtip. There are different inks that doctors use on the skin and for the reason you mention, ink for botox, if used, should not be as durable as surgical marking pens.  If however, you mean that you had botox done days ago and still have the ink, then it is possible that the ink is either very durable and will fade with each washing and exfoliation or it even could be a slight tattoo if the needle trapped ink in the dermis. Please see your doctor to help you eliminate the source of your dismay.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox injections and marks

+1

It is most likely that the small marks are tiny bruises caused by the injections.  They will disappear in a few days and you can hide them with make-up until then.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

You might also like...

Ink Marks Are Easy To Remove

+1

These should fade over time – there are some products that we use in the office that should be able to remove them – please go back to your injector and see if they can use some of their stronger topicals to remove the ink.

 

Michael Gold, MD
Nashville Dermatologic Surgeon
4.0 out of 5 stars 3 reviews

Botox Side Effects- Ink Spots

+1

This likely represents tattooing and depending on the ink used, may last for some time.  The reason being that the ink can be driven deep into the dermis where it must be removed by the body.  With large enough ink particles, the coloration is permanent.  Amateur tattoos are made with India ink.  The more important question is why did this happen in the first place?  While it is acceptable to make a mark to guide treatment, injecting through the mark is not.  

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

It is improbable that your injector inked your skin to guide injections.

+1

If they did, please consider finding a new injector.  No one should be inking the skin for this purpose.  There can certainly be small skin bruises associated with the needle track.  This can look like little red dots that disappear in a day or so.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Post Botox Injection Site Marks

+1

Are you sure these are ink marks and not small bruises? I would find it highly unusual for an injector to have to mark the skin with ink before injecting Botox. I suggest asking him or her about this and what they recommend.

Bruises from Botox injections are usually small, temporary, and easily covered with makeup.

James Bartels, MD
Manchester Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

I Just Got Botox Injections and Now Have Small Ink Marks at the Injection Sites. What Should I Do?

+1

 We typically advise patients to use a small amount of rubbing alcohol to remove any remaining pen marks.  You can also try using some face cream that will slowly lift the ink off of the skin.  This can happen after fillers or Botox treatments.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

I Just Got Botox Injections and Now Have Small Ink Marks at the Injection Sites. What Should I Do?

+1

This just sounds like punctate bruising at the injection site. You can use cover up make up to conceal the bruises until they go away.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Marks to Guide Botox Injections

+1

I find that making tiny marks on the skin prior to Botox treatment is very helpful.  It takes a couple of extra seconds but is well worth it for the added precision.  The marks are made with a make-up pencil and are easily removed.  My patients appreciate the extra time and effort involved to give them the best Botox results. 

Richard Ort, MD
Lone Tree Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.